Powered by WebAds

Tuesday, April 29, 2008

Medical Update -- CT results

My doctor sat up straight. He had "that look." My stomach dropped.

He chose his words carefully. There is a "minor level suspicion" that the situation with my bones is worse.

I thought we eliminated suspicion with the last CT of my bones.

I guess not.

This past Sunday, Isru Chag, instead of sleeping in and hanging out with my kids (or putting away my Pesach dishes), I woke up early for a MUGA scan (to make sure the Herceptin is not damaging my heart too much). After that, I had my regularly scheduled CT. (Have I mentioned how DISGUSTING I find the Barium drink for the CT??)

The tests are slightly stressful. (Hence the need to rest when I got home, even though I did "nothing" all morning) But I did not worry too much. I expected everything to be the same as last time. Stable.

Silly me.

Of course, everything is probably OK.

Even in the worst case, my prognosis is still the same (good). I would just have to change the companion drug (i.e. the chemo: Vinorelbine, a.k.a. Vanilla Bean). Hopefully, that will not be necessary.

I am taking a drug (either Zomera or Denosumab, not sure which, since I am in a double-blind study) to strengthen my bones. The drug creates dense bone tissue around the tumors, causing the borders to appear larger. So, while the results appear to be scelrosis, we want to make sure.

The good news is that my heart is just fine, thank-you-very-much. And my liver and lungs appear stable. Though, since I cannot use contrast (since I am now allergic to iodine), it is more difficult to examine the CT and compare results.... However, apparently there is no immediate concern regarding my organs.

So, I just need to do a Bone Scan (Hebrew: Mipui Atzamot).

It is no big deal. Just another test.


Please daven (or send happy, healing thoughts) for RivkA bat Teirtzel.

With love and optimism,
RivkA

11 comments:

muse said...

Refuah Shleimah

Not easy, but you're amazing!

Anonymous said...

Isovue is a non-iodine contrast. I would be surprised if it could not be obtained in Israel. In the US, most diagnostic centers no longer use the iodinated contrast due to so many people with allergies. Perhaps you can obtain it on line-contrast CT exams are always preferable

Gila said...

Sorry to hear about this. Keep us posted. Am thinking of you.

Anonymous said...

We're all davening for you every day - hoping for the best!
(You sure looked GREAT on Thursday!)
- Jameela

Tania Hershman/The Short Review said...

Thinking of you, R, as ever. Don't let the doctor's facial expression get you down. There have been several studies which showed that the doctor's attitude can play a major role in healing.... Keep your strength and your fabulous optimism, despite "that look"!

RivkA with a capital A said...

Muse & Jameela -- Thanks (you are too kind!)

Anon -- They do not use any other contrast here (I already asked). How do I find out more about Isovue?

Gila -- It's probably nothing. I am more relaxed about it today.

Tania -- Please don't get me wrong. I have a WONDERFUL doctor and he has a GREAT attitude. He absolutely does not "get me down". Quite the opposite, I totally feel that he is "on my side" and supportive. And he has a sense of humor, which I totally appreciate (though I don't always "get it"). He is also matter-of-fact and informative when there are things I need to know. I appreciate that.

Anonymous said...

I will try to find out some information on Isovue-maybe the manufacturer, phone #, etc.
(I'm an x-ray tech)

Baila said...

As always, thinking of you.

RivkA with a capital A said...

anon -- Thanks. You can email the info to: coffeeandchemo@gmail.com

Baila -- Thanks. Your thoughts (and comments!) provide invaluable support.

Lurker said...

Anonymous: Isovue is a non-iodine contrast.

That is incorrect. Isovue (aka Iopamidol) is iodine-based; see here and here.

Anonymous: In the US, most diagnostic centers no longer use the iodinated contrast due to so many people with allergies.

I think you are mistaken about this; Iodine-based contrast media (such as urografin or Omnipaque) is the type most commonly used in radiology (source). Perhaps you are thinking of ionic iodine-based agents, such as Diatrizoate which have a poorer side-effect profile than organic (non-ionic) agents like Iopamidol.

RivkA with a capital A said...

Lurker -- thanks.